Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 25, NWS Las Vegas, NV

May 23, 2007Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California

NWS Las Vegas, NV issued this wind advisory at May 23, 2007, 12:33 AM PDT for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 23, 2007, 12:33 AM PDT (07:33 UTC)
Expired
May 23, 2007, 5:56 AM PDT
In force
5 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 7.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5810 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 230733
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1233 AM PDT WED MAY 23 2007


CAZ520-522-NVZ014-017-231545-
/O.NEW.KVEF.WI.Y.0025.070523T0733Z-070523T1700Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
1233 AM PDT WED MAY 23 2007

...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING FOR THE
OWENS VALLEY / DEATH VALLEY NATIONAL PARK / ESMERALDA AND CENTRAL
NYE COUNTY.

STRONG SURFACE PRESSURE GRADIENTS AND A WEAK STORM DROPPING SOUTH
ALONG THE EASTERN BORDER OF NEVADA HAVE PRODUCED LOCALLY STRONG
AND GUSTY WINDS ACROSS THE INYO COUNTY OF CALIFORNIA AS WELL AS
ESMERALDA AND SOUTHERN NYE COUNTIES OF NEVADA. NORTH WINDS BETWEEN
20 AND 30 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED THROUGH
MID MORNING BEFORE DECREASING INTO THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. IN ADDITION...LOCAL AREAS OF BLOWING AND DRIFT SAND
AND DUST MAY RAPIDLY LOWER VISIBILITIES.

$$
2 follow-up statements
000 
WWUS75 KVEF 231048
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 AM PDT WED MAY 23 2007

AZZ036-NVZ021-231900-
/O.NEW.KVEF.LW.Y.0010.070523T1700Z-070524T0000Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
348 AM PDT WED MAY 23 2007 /348 AM MST WED MAY 23 2007/

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS
MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM PDT /10 AM MST/ THIS
MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON FOR THE LAKE MEAD
NATIONAL RECREATION AREA.

A WEAKENING COLD FRONT ALONG WITH A WEAK STORM SHIFTING EAST
ACROSS THE AREA THIS MORNING WILL CAUSE NORTH WINDS TO INCREASE BY
LATE MORNING AND CONTINUE INTO THIS AFTERNOON. WIND SPEEDS BETWEEN
20 AND 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED BEFORE
DECREASING BY EARLY EVENING.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

CAZ520-522-NVZ014-017-231700-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-070523T1700Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
348 AM PDT WED MAY 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING FOR
THE OWENS VALLEY / DEATH VALLEY NATIONAL PARK/ AS WELL AS
ESMERALDA AND SOUTHERN NYE COUNTIES.

STRONG SURFACE PRESSURE GRADIENTS AND A WEAK STORM DROPPING SOUTH
ALONG THE EASTERN BORDER OF NEVADA CONTINUE TO PRODUCE LOCALLY
STRONG AND GUSTY WINDS ACROSS INYO COUNTY OF CALIFORNIA AS WELL
AS ESMERALDA AND SOUTHERN NYE COUNTIES OF NEVADA. NORTH WINDS
BETWEEN 20 AND 30 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED
THROUGH MID MORNING BEFORE DECREASING INTO THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. IN ADDITION...LOCAL AREAS OF BLOWING AND DRIFT
SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES.

$$
000 
WWUS75 KVEF 231256
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
556 AM PDT WED MAY 23 2007

CAZ520-522-NVZ014-017-231400-
/O.CAN.KVEF.WI.Y.0025.000000T0000Z-070523T1700Z/
OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...TECOPA...BEATTY...
GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY
556 AM PDT WED MAY 23 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE OWENS VALLEY / DEATH VALLEY/ AND ESMERALDA AND
CENTRAL AND SOUTHERN NYE COUNTIES.

THE STRONG SURFACE PRESSURE GRADIENTS WHICH WERE ALLOWING STRONG
AND GUSTY WINDS TO FORM EARLIER THIS MORNING HAVE BEGUN TO
DECREASE A LITTLE EARLIER THAN PREVIOUSLY THOUGHT. THUS THE WIND
ADVISORY HAS BEEN CANCELLED. ALTHOUGH NORTH WINDS BETWEEN 10 AND
20 MPH WITH GUSTS TO NEAR 35 MPH MAY BE SEEN...GUSTY WINDS TO OVER
50 MPH ARE NO LONGER EXPECTED THIS MORNING.

$$

AZZ036-NVZ021-231700-
/O.CON.KVEF.LW.Y.0010.070523T1700Z-070524T0000Z/
LAKE MEAD NATIONAL RECREATION AREA-
INCLUDING THE CITIES OF...LAUGHLIN...BULLHEAD CITY...HOOVER DAM
556 AM PDT WED MAY 23 2007 /556 AM MST WED MAY 23 2007/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM
MST/ THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
THIS MORNING TO 5 PM PDT /5 PM MST/ THIS AFTERNOON FOR THE LAKE
MEAD NATIONAL RECREATION AREA.

A WEAKENING COLD FRONT ALONG WITH A WEAK STORM SHIFTING EAST
ACROSS THE AREA THIS MORNING WILL CAUSE NORTH WINDS TO INCREASE
BY LATE MORNING AND CONTINUE INTO THIS AFTERNOON. WIND SPEEDS
BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED
BEFORE DECREASING BY EARLY EVENING.

A LAKE WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 25 MPH WILL
CREATE HAZARDOUS BOATING CONDITIONS ON AREA LAKES. THE STRONG
WINDS WILL CREATE CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT.

BOATERS SHOULD EXERCISE CAUTION IF VENTURING OUT ONTO AREA LAKES
DURING THE ADVISORY PERIOD...OR CONSIDER POSTPONING THEIR
ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER
AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 22, 9:42 PM PDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 22, 9:42 PM PDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
942 PM PDT TUE MAY 22 2007

.SYNOPSIS...A WEAK DISTURBANCE WILL COMBINE WITH A STALLED COLD
FRONT TO PRODUCE A FEW SHOWERS TONIGHT OVER PORTIONS OF LINCOLN AND
NORTHERN MOHAVE COUNTY. OTHERWISE DRY NORTHWEST FLOW AND BELOW
NORMAL TEMPERATURES ARE EXPECTED THROUGH WEDNESDAY. A WEAK UPPER
LEVEL LOW PRESSURE SYSTEM WILL SETTLE OVER NEVADA THURSDAY AND
FRIDAY WHICH WILL HAVE LITTLE EFFECT ON THE WEATHER. DRY CONDITIONS
AND A SLOW WARMING TREND ARE EXPECTED FOR THE LATTER PART OF THE
WEEK.
&&

.UPDATE...AM BECOMING MORE CONCERNED ABOUT CONVECTIVE POTENTIAL IN
NORTHERN MOHAVE COUNTY OVERNIGHT. SATELLITE AND RADAR SHOW EAST WEST
ORIENTED BAND OF CLOUDS ALONG STALLED COLD FRONT IN THAT AREA...WITH
SCATTERED THUNDERSTORMS IN COCONINO COUNTY OCCASIONALLY REDEVELOPING
WESTWARD INTO MOHAVE. MEANWHILE...SHORTWAVE TROUGH AND ASSOCIATED
COLD POOL ALOFT WERE PRODUCING A LARGE AREA OF MID LEVEL CLOUDS OVER
EAST CENTRAL AND SOUTHEAST NEVADA. THIS FEATURE WILL SAG SOUTH
OVERNIGHT...AND TWO CONSECUTIVE RUNS OF THE NAM12 HAVE SHOWN
SIGNIFICANT AMOUNTS OF CONVECTIVE PRECIP DEVELOPING AS THE SURFACE
AND UPPER LEVEL FEATURES ALIGN OVER NORTHERN MOHAVE COUNTY. BELIEVE
THE MODEL QPF AMOUNTS OF ONE HALF TO THREE QUARTERS OF AN INCH ARE
OVERDONE...BUT BUMPED UP POPS AND QPF AMOUNTS FROM THE PREVIOUS
PACKAGE. UPDATE ALREADY OUT.
&&

.AVIATION...FOR KLAS: NO SIGNIFICANT WEATHER EXPECTED AT MCCARRAN
OVERNIGHT. WINDS WILL BECOME NORTH AROUND 10 KTS AFTER MIDNIGHT
GRADUALLY VEERING TO THE NORTHEAST AT 10 TO 15 KTS AFTER DAYBREAK
AND CONTINUING THROUGH THE DAY. SKIES WILL REMAIN PREDOMINANTLY
CLEAR BUT A FEW CLOUDS NEAR 14K FT POSSIBLE BETWEEN MIDNIGHT AND 6
AM. SCATTERED TO BROKEN CLOUD DECK NEAR 10K FT WITH A SLIGHT CHANCE
OF CONVECTION IN THE MORMON MESA CORRIDOR SOUTHEAST TO THE PEACH
SPRINGS CORRIDOR THROUGH MUCH OF THE NIGHT AS A FRONT PASSES THROUGH
THE AREA. NO SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY.

THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: SCATTERED TO BROKEN CLOUDS NEAR 10K FT OVER THE EASTERN
AND NORTHEASTERN CWA WITH PREDOMINANTLY CLEAR SKIES ELSEWHERE. NORTH
WINDS OVER THE NORTHERN REGIONS WITH SOUTHWEST TO WEST WINDS OVER
THE SOUTH OVERNIGHT. THE NORTH WINDS ARE EXPECTED TO MOVE INTO THE
SOUTHERN AIRPORTS AFTER DAYBREAK BUT NO OTHER SIGNIFICANT WEATHER
EXPECTED WEDNESDAY.
&&

.PREV DISCUSSION...
340 PM PDT TUE MAY 22 2007

.SHORT TERM...CONVERGENCE ZONE ALONG STALLED COLD HELPING TO PRODUCE
A BAND OF CUMULUS CLOUDS ACROSS NORTHERN AND CENTRAL MOHAVE COUNTY
BACK INTO SOUTHERN CLARK COUNTY THIS AFTERNOON. THIS FEATURE WILL
LIKELY LINGER THROUGH THE EVENING. MEANWHILE A SHORTWAVE TROUGH
MOVING THROUGH THE NORTHWEST FLOW ALOFT WILL MOVE DOWN ACROSS
EASTERN NEVADA AND NORTHWEST ARIZONA CAUSING AN INCREASE IN CLOUD
COVER. THIS COMBINATION OF PARAMETERS WARRANTED THE INTRODUCTION OF
A SLIGHT CHANCE OF SHOWERS TONIGHT FOR LINCOLN AND NORTHERN MOHAVE
COUNTY. THE REMAINDER OF THE FORECAST AREA SHOULD REMAIN MOSTLY
CLEAR. NORTHERLY GRADIENT WHICH WEAKENED THIS MORNING WILL BECOME
REINFORCED AGAIN TONIGHT LEADING TO LOCALLY BREEZY NORTH WINDS. DRY
NORTHWEST FLOW AND BELOW NORMAL TEMPERATURES ARE ON TAP FOR
WEDNESDAY. A VERY WEAK UPPER TROUGH WILL DEVELOP OVER NEVADA
THURSDAY AND FRIDAY BUT WILL HAVE LITTLE EFFECT ON THE SENSIBLE
WEATHER. DRY WEATHER IS EXPECTED AND THIS PATTERN SHOULD ALLOW
TEMPERATURES TO WARM TO ABOVE NORMAL LEVELS BY FRIDAY.

.LONG TERM...EXTENDED FORECAST FOR SATURDAY THROUGH TUESDAY
CONTINUES TO BE ON TRACK...SO LITTLE CHANGE NEEDED TO INHERITED
GRIDS. MODELS ARE SHOWING BETTER CONSENSUS THAN ON PREVIOUS
RUNS...WITH DRY ZONAL FLOW PROGGED OVER THE FORECAST AREA THROUGH
THE MIDDLE OF NEXT WEEK. THEREFORE...CLOUD COVER WILL REMAIN LIMITED
AND NO PRECIP IS EXPECTED AT ANY LOCATION DURING THE PERIOD. ONLY
MINOR FLUCTUATIONS TO TEMPERATURES ARE EXPECTED...RUNNING ABOUT 3-6
DEGREES ABOVE NORMAL AREAWIDE WITH LITTLE CHANGE TO
HEIGHTS/THICKNESS OVER THE PERIOD.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

MORGAN/SALMEN/HARRISON/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:48 AM PDTLake Wind AdvisoryVEF13 hr
May 23, 5:14 AM PDTRed Flag WarningVEFClark8 hr

Nearby

Wind Advisories in Nevada, 2007Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.